Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 429, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2009, 3:51 PM CDT for Jasper County, Newton County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2009, 3:51 PM CDT (20:51 UTC)
- Expired
- Jul 12, 2009, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:45 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 12, 10:45 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CDT SUN JUL 12 2009 .UPDATE...MADE SOME MINOR CHANGES TO THE FORECAST THIS MORNING. TWEAKED MAX TEMPS FOR TODAY BASED ON LATEST GUIDANCE. MAX TEMPS ACROSS PORTIONS OF THE DELTA WERE LOWERED JUST A LITTLE TO ACCOUNT FOR LINGERING SHOWERS AND CLOUD COVER...WHILE MAX TEMPS ACROSS PORTIONS OF THE EAST WERE RAISED SLIGHTLY TO ACCOUNT FOR MORE RAPID WARMING THAT HAS BEEN OCCURRING THIS MORNING. LOWERED MORNING POPS ACROSS THE DELTA AS SHOWER ACTIVITY HAS MAINLY DISSIPATED. ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP THIS AFTERNOON WITH GREATEST COVERAGE OVER EASTERN MISSISSIPPI. SOME STORMS COULD BECOME STRONG TO SEVERE DUE TO A MOIST AND UNSTABLE AIRMASS. NO OTHER CHANGES TO THE FORECAST WERE MADE. /27/ && .PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH MONDAY NIGHT...THE LATEST GFS/ECMWF/GEFS SOLUTIONS ARE IN GOOD AGREEMENT ON THE HOT SUBTROPICAL RIDGE AXIS CONTINUING TO EXTEND ACROSS THE SRN PLAINS INTO THE LOWER MS VALLEY RIDGE EARLY THIS WEEK. A SERIES OF UPPER LEVEL PERTURBATIONS WILL CONTINUE TO ROTATE SWD AROUND THE EAST SIDE OF THE RIDGE OVER THE NEXT FEW DAYS...WITH THE GREATEST CONVECTIVE COVERAGE EXPECTED FROM NORTH CENTRAL TO EAST CENTRAL MS. PRECIPITABLE WATER AIR OF 2+ INCHES COMBINED WITH LARGE AMOUNTS OF AFTN CAPE WILL SUPPORT REDEVELOPMENT OF TSTM ACTIVITY THIS AFTN. DEEP LAYER SHEAR OF 20-30KTS WILL SUPPORT STORM ORGANIZATION INTO MULTICELL CLUSTERS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND WILL MENTION THIS IN THE HWO. EXPECT A SIMILAR SET-UP FOR MONDAY-MONDAY NIGHT WITH RIDGE POSITION STILL ABOUT THE SAME AND MORE SHORTWAVE ENERGY IN THE WESTERLIES DROPPING SWD AROUND EAST SIDE OF THE RIDGE...SO SVR WX WILL BE POSSIBLE AGAIN. AS FOR TEMPERATURES...CONVECTIVE DEBRIS ASSOC WITH THE SYSTEM MOVING INTO NRN PORTIONS OF THE AREA THIS MORNING COULD TEMPER HEATING...BUT STILL EXPECT MID/UPPER 90S AFTN HIGHS WILL BE COMMON AGAIN PER MAV GUIDANCE. HEAT STRESS LEVELS ALONG AND WEST OF THE MS RIVER WILL BE NEARING CRITICAL LEVELS AND A HEAT ADVISORY ISSUANCE COULD BE NECESSARY IN THE NEXT COUPLE OF DAYS. /EC/ LONG TERM...TUESDAY THROUGH SUNDAY. THE MODEL SOLUTIONS CAME IN A LITTLE DIFFERENT FOR THE EXTENDED TODAY...SO STUCK WITH GUIDANCE. THE MAV/MEX WAS MUCH COOLER AND POPS WERE A LITTLE HIGHER. USED THE ENSEMBLE VALUES FOR POPS AND TEMPS...WHICH WERE SLIGHTLY WARMER. THE MAV IS WET FOR MUCH OF THE WEEK...NOT COMPLETELY SURE ABOUT RAIN CHANCES OR THE COOLER TEMPERATURES AT THIS POINT. THE GFS CONTINUES TO SHOW THE UPPER RIDGE IN PLACE AND MOST OF THE ACTIVITY STAYING OUT OF THE CWA TO THE EAST IN THE NEAR TERM...BUT MODEL DOES NOT SEEM TO BE HANDLING MCS ALL THAT WELL. A DISTURBANCE DROPS INTO THE AREA MONDAY AND TRACKS TOWARD THE COAST ALONG THE STALLED BOUNDARY EARLY TUESDAY. THE MODELS SHOW THE DISTURBANCE MOVING WEST INTO THE SOUTHEASTERN ZONES. GUIDANCE HAS CHANCE POPS IN THE FORECAST FOR MUCH OF NEXT WEEK...WHERE IT WAS BACKING OFF ON THE RAIN FOR THE EARLY PART OF THE WEEK YESTERDAY. WENT WITH IT AND ADDED RAIN BACK TO THE FORECAST NEARLY EVERYDAY NEXT WEEK. THE 00Z RUN SUGGESTED THE STATIONARY BOUNDARY WOULD GET PUSHED SOUTH WITH THE DISTURBANCE AND MOVE NORTH BACK INTO THE AREA WEDNESDAY...WITH THE BEST POPS ACROSS THE SOUTHEAST. THE WARM FRONT SEEMED TO STALL ALONG I-20 BEFORE BEING PUSHED OUT BY THE NEXT COLD FRONT AND THE BIG UPPER TROUGH EXPECTED TO SWING THROUGH THE AREA AROUND SATURDAY. COOL AND DRY AIR SETTLE OVER THE REGION BY SATURDAY AFTERNOON AND CONTINUES INTO EARLY NEXT WEEK. THE BIGGEST CHANGE WAS TO ADD HIGHER POPS FOR THE REMAINDER OF THE WEEK. DID NOT JUMP ON COOLER TEMPERATURES. ENSEMBLE VALUES WERE IN THE LOWER 90S AND THAT SEEMED GOOD. /07/ && .AVIATION...LIGHT RAIN WAS STILL BEING REPORTED AT GLH FROM A DISSIPATING CLUSTER OF EARLY MORNING STORMS BUT THE RAIN WILL END SOON. ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP THIS AFTERNOON WITH THE GREATEST COVERAGE OCCURRING OVER EASTERN MISSISSIPPI. AWAY FROM THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL THROUGH MONDAY. THE EXCEPTION WILL BE A BRIEF PERIOD WHERE MVFR RESTRICTIONS FOG/HAZE COULD DEVELOP AGAIN EARLY MONDAY MORNING ESPECIALLY IN LOW-LYING AND RAIN AREAS. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 95 75 97 76 / 29 22 31 18 MERIDIAN 94 72 94 74 / 45 31 41 28 VICKSBURG 98 76 99 77 / 22 14 19 11 HATTIESBURG 94 74 96 76 / 36 18 39 29 NATCHEZ 95 76 96 76 / 27 9 18 9 GREENVILLE 98 77 99 78 / 41 15 13 12 GREENWOOD 97 76 99 76 / 39 23 25 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/07
Hazardous weather outlook, Jul 12, 2:48 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT SUN JUL 12 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047- 053-059>061-132000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON- ADAMS-FRANKLIN MS- 248 PM CDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY HOT TEMPERATURES COMBINED WITH INCREASING HUMIDITY IS CAUSING A RISE IN HEAT STRESS OVER PORTIONS OF THE ARKLAMISS. AFTERNOON HEAT INDEX VALUES WILL BE AROUND 105 DEGREES MONDAY AFTERNOON. RESIDENTS ARE ENCOURAGED TO AVOID OVER-EXERTION AND TO STAY OUT OF THE SUN AS MUCH AS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDEX VALUES AROUND 105 DEGREES AGAIN TUESDAY AND WEDNESDAY AFTERNOONS. THIS WILL BE IN CONJUNCTION WITH MINIMAL NIGHTTIME RELIEF AS LOW TEMPERATURES REMAIN IN THE MID TO UPPER 70S. RESIDENTS ARE ENCOURAGED TO AVOID OVER-EXERTION AND TO STAY OUT OF THE SUN AS MUCH AS POSSIBLE TUESDAY AND WEDNESDAY AFTERNOONS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED MONDAY AFTERNOON...OTHERWISE IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ025>033-035>039-042>046-048>052-132000- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE- 248 PM CDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH...HAIL AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO OUR WARM...VERY MOIST AND UNSTABLE AIRMASS TO SUPPORT THE DEVELOPMENT OF THUNDERSTORMS. IN ADDITION TO SLOW MOVEMENT...THE STORMS MAY HAVE A TENDENCY TO MOVE REPEATEDLY OVER THE SAME AREAS RESULTING IN VERY HEAVY RAINFALL AND LOCALIZED FLOODING. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EARLY EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE AREA AND INITIATES ANOTHER ROUND OF STORMS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED MONDAY AFTERNOON...OTHERWISE IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ054>058-062>066-072>074-132000- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 248 PM CDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH...HAIL AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. A WEAK SURFACE BOUNDARY MOVING SOUTH INTO OUR VERY MOIST AND UNSTABLE AIRMASS DURING THE HEAT OF THE DAY WILL SUPPORT THE DEVELOPMENT OF THUNDERSTORMS INTO THIS EVENING. IN ADDITION TO SLOW MOVEMENT...THE STORMS MAY HAVE A TENDENCY TO MOVE REPEATEDLY OVER THE SAME AREAS RESULTING IN VERY HEAVY RAINFALL AND LOCALIZED FLOODING. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EARLY EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE AREA AND INITIATES ANOTHER ROUND OF STORMS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Jul 12, 1:12 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 112 PM CDT SUN JUL 12 2009 MSZ064-065-121910- COVINGTON MS-JEFFERSON DAVIS MS- 112 PM CDT SUN JUL 12 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF MOUNT OLIVE AT 111 PM CDT...MOVING SOUTHEAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING OVER NORTHERN JEFFERSON DAVIS COUNTY AND MOVING TO THE SOUTHEAST AT 10 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN EASTERN JEFFERSON DAVIS AND COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, Jul 12, 1:55 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT SUN JUL 12 2009 MSZ052-058-121955- CLARKE MS-LAUDERDALE MS- 155 PM CDT SUN JUL 12 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF ALAMUCHA AT 154 PM CDT...MOVING SOUTH AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING OVER CLARKE COUNTY AND MOVING TO THE SOUTH AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN SOUTHEASTERN LAUDERDALE AND EASTERN CLARKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, Jul 12, 3:15 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT SUN JUL 12 2009 MSZ050-051-056-057-122025- SMITH MS-JASPER MS-NEWTON MS-SCOTT MS- 315 PM CDT SUN JUL 12 2009 ...CLUSTER OF STRONG THUNDERSTORMS NEAR LAKE MOVING SOUTH... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS...FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL UP TO ONE INCH WAS LOCATED 7 MILES SOUTH OF LAKE AT 313 PM CDT...MOVING SOUTH SOUTHEAST AT 15 MPH. THESE STORMS WILL IMPACT THE EAST SIDE OF THE BIENVILLE NATIONAL FOREST AND MOVE NEAR MONTROSE BY 4 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN SCOTT...SOUTHWESTERN NEWTON...NORTHWESTERN JASPER AND NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 12, 3:32 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 332 PM CDT SUN JUL 12 2009 MSZ052-122115- LAUDERDALE MS- 332 PM CDT SUN JUL 12 2009 ...STRONG THUNDERSTORM BUILDING WEST OF MERIDIAN AND MOVING SOUTH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS...FREQUENT LIGHTNING STRIKES AND HEAVY RAINS UP TO ONE INCH WAS LOCATED CLOSE TO MEEHAN ALONG INTERSTATE 20 AT 331 PM CDT...MOVING SOUTH AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 12, 3:47 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT SUN JUL 12 2009 MSZ038-039-046-122130- KEMPER MS-NOXUBEE MS-WINSTON MS- 347 PM CDT SUN JUL 12 2009 ...A CLUSTER OF STRONG THUNDERSTORMS NORTH OF PRESTON MOVING SOUTH... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS...FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL UP TO ONE INCH WAS LOCATED 6 MILES WEST OF MASHULAVILLE AT 344 PM CDT...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL MOVE ALONG THE NOXUBEE WINSTON COUNTY LINE TOWARD THE PRESTON TO GHOLSON AREAS BY 430 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN WINSTON...SOUTHWESTERN NOXUBEE AND NORTHWESTERN KEMPER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 50 min |
| Jul 12, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 63 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.